Side Effects... What's New? - Restless Legs Syn...

Restless Legs Syndrome

16,044 members10,153 posts

Side Effects... What's New?

hm523
hm523

Okay, so I've been on the Neupro patch for 3 days now. The weird thing is, it actually seems to catalyze my RLS - appx. one hour after application, my RLS flares up. Not only that, it makes me incredibly sleepy to the point where (just like the Gabapentin) I'm sleeping through alarms and missing class, etc., then when I do manage to wake up, I'm still so sleepy that I can't even keep my eyes open (which is not good, considering I'm a nanny who has to drive children around!). Anyone have similar experiences?

13 Replies

What dosage are you on? I used to be on a high dosage and fell asleep at the wheel, so I halved it myself. I found Neupro patches the best so far but now feel augmentation starting and will have to go on something else. I have an appointment on Monday 11th with a Neurologist. Best wishes hm523 

I have experienced the exact same thing with Pramipexole..45 mins after taking it I have my worst symptoms ever, for about two hours before relief sets in. It's the very worst & most painful part of my day!

Hm523 sorry you are having probs,just wanted to tell you I have been on Tramodol 18 months and they still make me sleepy ,but they have been the best for me ,good luck 

hm523
hm523 in reply to beady3

I wish I could take Tramadol because it worked for me in the past when I was prescribed for other pain, but I built up such a tolerance to it that I can't take it anymore 

my rls acts up at the end of the patch life-i put mine on at 3 pm. the sleepiness is part of the treatment. they say after a year it can get better. for me, all things considered, Neupro has been the best.

Hidden
Hidden in reply to badia1

I know of some one who left the old patch on for a while when putting on the new patch, which seemed to help with the end of life of the old patch so to speak.

I am on only 1mg, which I believe is the lowest dose. I had to literally hold my eyelids open whilst driving with children to avoid falling asleep at the wheel the other day. I wish you luck with the neuro tomorrow!

Hidden
Hidden in reply to hm523

I am concerned you are driving with children, or even just driving while feeling so sleepy.  A dangerous situation, for you, your children and other drivers on the road.   Have you been on the 1mg patch for long..? 

hm523
hm523 in reply to Hidden

It's been about a week now. 

Hi there, I think you have to try and get through the bad side effects, I know from experience that it is really hard , even impossible sometimesl, and that we all suffer in different ways and have different 'pain' thresholds.  I am now on 4mg Neupro patches which do help most of the time, but don't get rid of the RLS completely, ever.  What dosage are you on?

hm523
hm523 in reply to SLMCP

I have decided to just try to power through the side effects, at least until my one-month trial supply runs out. I'm only on 1mg

Hidden
Hidden

SLMCP  that 4mg patch  is a tad to high, 3mg is the recommend dose.   If the 4mg is not working properly then augmentation could be starting.  You need to look into trying a different  med.

Hidden
Hidden

I am on the patch too. i also find when i have applied it, it sets my RLS off til the patch kicks in.   I hope that after a while the sleepiness during the day will wear off for you.  As i have said on another comment on this thread, driving with or without children in your care, is really not a good idea.   If you had a accident i dread to think how that would pan out for everyone concerned.

You may also like...